Chronic Eczema from steroid withdrawal

Hello, I am new here

My grown up son has suffered for years with Eczema & last year a new Doctor prescribed a steroid cream for him. which unknown to me did not warn my son what could happen if it was overused. He also kept giving him repeat prescriptions. His skin got worse, not better & well meaning friends told him to stop using it completely. Now my son is completely covered in a scaly, weeping rash that he is scratching night & day & refuses to return to the Doctors, as he says he does not want to use anything, as he has been told that his skin will replenish itself if he leaves it. I am out of my mind with worry, for fear he will get a serious infection, as his bed in the mornings is covered in serum, dead skin from scratching & blood.he us unable to work & does not want to socialize, he has totally withdrawn from seeing anyone as he gets mocked when he goes out & is refusing point blank to even see a skin specialist or anybody & as he is an adult he says it is his business & not mine. He is constantly looking on blogs & says this is quite normal for his skin to suffer like this & it is a ' Stage ' his skin has to go through & I am at a loss at what to do to make him see sense. Can anybody offer me any suggestions please as i hate seeing my son suffering like this.

11 Replies

oldestnewest
  • Of my five kids 2 have eczema. I didn't know that it could be so bad watching my toddler son scratch bleed and suffer so I did some research and found this.Follow this link and change your life. ef0d6i5cqulfd45lf-4-1-9t7q....

  • I tried to open this link and it just asked me for money, with no follow up from people who gave genuine replies as to if this worked or not :(

    I do not want to be scammed again thank you.

  • You might have to update your flash player. And here's another link: e7672e6zcigqa48hi2387r3s57.... Good luck.

  • jamie i hve excem like this also my mom bought an aloe vera plant nd she would break some off nd she put it on . it helped . also another thing i used raw honey and it would heal when i put iit on . i know the honey is messy but it really works !

  • Thanks

    Will give it a try

  • Thanks

    Will try this

  • I can fully relate to the problem you describe, Jamie ... my (35 year old) son went through exactly the same scenario as yours. Unfortunately it can take several years to get through the steroid withdrawal process ... it's now two years since he stopped using steroid creams, and my son's skin is finally showing signs of healing! (The time span is different for different people).

    The symptoms of steroid withdrawal are far worse than the original eczema, and the initial stages of withdrawal are particularly difficult and painful. It is heart-breaking for a mother to see her child suffer so much.

    We found this forum particularly helpful: forum.itsan.org/ It consists of people who are enduring the same withdrawal process ... they offer advice and support to each other (actually, your son may have already discovered it!)

    Anyway, good luck to you both ... there IS light at the end of the tunnel: it's just so frustrating that the route is so long and painful.

  • Thank you verandah

    I will get him to check it out.

    He is so miserable & also lost quite a lot of weight as well, with the sweating,shedding, oozing & not feeling like eating :(

    It is a great worry & you are so right, no parent wants to see their child going through this.

    He has a holiday booked to Spain next week with a group of friends, against my better judgment & the stress of wanting to be better has made him flare even worse & he is on strong Antbiotics as several areas are infected & he is worried he will be hospitalized & pumped full of Steroids.

    He wont be able to go in the sun as he cant use any sun factor creams, he just wants to be in the company of his friends at the villa.

    I wont stop worrying until he returns home! :O

  • Hi my son suffered as did the whole family for 9 years . He was awake every night with the itch , I tried every thing, went everywhere nothing worked until my Mum heard a lady on the radio talking about the hell her daughter went through with eczema, until she went to London Dermatologist who recommend Bleach baths . I goggled it and thought he was so bad I had nothing to lose all I can say is it was a miracle from the first time I use it . I put half a cup of the thick Domestos . He sat in bath for 20 mins , when he got out the redness had improved the dryness was much better skin was soft which was so strange , he slept most of that night because itch wasn't as bad . Three days later I put full cup in and we never looked back from that day on. All ways wondered why he improved on holidays knew it wasn't the sun because he got worse at home with sun because heat made him more itchy now I think it was the chloride in pool. Hope this might help you

    Regards Helen

  • Helen

    I was wondering how often your son has bleach baths? - Is it a couple of times a week?

    My son has returned from holiday & the salt water parks made his skin hurt terribly, but the chlorine pools & a little son has actually made his skin a tad better - still oozing in places & scabby all over, but like you say, I think it is going to be a long slow process.

    We have an appointment today with another so called Dermatologist referred by our doctor who has actually looked up TSW/Red Skin syndrome on the internet as he had never heard of it!

    We are going with an open mind, but both of us want no steroid ointments or tablets, to be honest it will probably be a waste of time, but I want our Doctor to be on board as I know that sometimes he has been so poorly he needs antibiotics for when his glands get infected as it affects his whole immune system. I could wring the neck of the doctor who prescribed him the Steroid creams/inhalers etc in the first place.

    Sorry for wittering on x

  • Thank you for your reply Helen.

    My son actually does have bleach baths & he says it does help to relieve the itching.

    I will see him tomorrow when he returns home - I have not heard from him while he was away, but I am hoping that is a positive thing & he is managing to enjoy the holiday.

    I know there have been some horrific pictures recently of a couple of people in a leading newspaper who slated bleach baths & said it made their skin raw & burnt them severely, I can only think that they were allergic to the bleach or unwisely used too much in the bath, as my son says they do help him.

    I believe there is a pool where he is staying, so fingers crossed!

You may also like...